Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Had zyrtec for allergy, felt lethargic. Took cough mixture, accuhaler for asthma. Itching inside throat. Causes?

Dear Doctor. I hope you could kindly help me. I am 56 years old female and have asthma , sinus and allergy . At a young age I had asthma but when I was 12 years till 45 years I was asthma free but at the age of 25 start to have sinus attack but not acute till late 40s and about 2 years back, start sneezing non stop with watery eyes. The GP told me I have allergy and was given zyrtec. Now almost 2 months I stop taking zyrtec because I don t sneeze that often and moreover zyrtec make me very lethargic.A few weeks ago I had asthma attack but after taking cough mixture and accuhaler it got better but reasonly I start feeling itchness inside my lower throat and upper chest. What causes these?
Asked On : Mon, 18 Feb 2013
Answers:  2 Views:  52
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Dec 2012

Thanks for posting,

Well from your description of itchy throat it is very likely that you have developed viral pharyngitis (given your past history of URTI) or you have post infection irritation of your throat. A laryngoscopy could be done to determine if any inflammation. If bacteria throat infection is also possible. Clinical evaluation will be necessary before you can take any treatment. Maybe you could allow some few days before you go see a doctor to see if the itchiness can clear off on its on.
Possibility of another allergy developing inside your throat is possible, hence you will require another antihistaminic (if you have developed side effects as a result of zyrtec it is better you ask your doctor for another prescription).

Hope this was helpful
Answered: Tue, 19 Feb 2013
I find this answer helpful
General & Family Physician Dr. Polash Sannigrahi's  Response
Jun 2015
Hello dear...

The feeling of itchiness inside lower throat and upper chest can be attributed to Hyper-responsiveness of the air passages to an allergen.

The medications prescribed by your Doctor are correct...please continue them.

Other than that,

1. Antihistamine preparations like Allegra can be taken for symptomatic relief.

2. Montelukast preparations, can be used as a maintenance therapy to relieve symptoms of seasonal allergies & asthma.

3. Maintain adequate hydration & take a healthy balance diet.

4. Also make sure that you are well protected from cold, dust & other allergens.

Wishing you a good health.

Thanks & take care.
Answered: Tue, 19 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor